Repositorio de producción científica de la Universidad de Sevilla

Conjugacy in Garside Groups III: Periodic braids


Advanced Search

Show simple item record

dc.creator Birman, Joan S. es
dc.creator Gebhardt, Volker es
dc.creator González-Meneses López, Juan es 2016-06-15T08:41:23Z 2016-06-15T08:41:23Z 2007-10-15
dc.identifier.citation Birman, J.S., Gebhardt, V. y González-Meneses López, J. (2007). Conjugacy in Garside Groups III: Periodic braids. Journal of Algebra, 316 (2), 746-776.
dc.identifier.issn 0021-8693 es
dc.identifier.issn 1090-266X es
dc.description.abstract An element in Artin’s braid group Bn is said to be periodic if some power of it lies in the center of Bn. In this paper we prove that all previously known algorithms for solving the conjugacy search problem in Bn are exponential in the braid index n for the special case of periodic braids. We overcome this difficulty by putting to work several known isomorphisms between Garside structures in the braid group Bn and other Garside groups. This allows us to obtain a polynomial solution to the original problem in the spirit of the previously known algorithms. This paper is the third in a series of papers by the same authors about the conjugacy problem in Garside groups. They have a unified goal: the development of a polynomial algorithm for the conjugacy decision and search problems in Bn, which generalizes to other Garside groups whenever possible. It is our hope that the methods introduced here will allow the generalization of the results in this paper to all Artin-Tits groups of spherical type. es
dc.description.sponsorship National Science Foundation (United States) es
dc.description.sponsorship Ministerio de Educación y Ciencia es
dc.description.sponsorship Fondo Europeo de Desarrollo Regional es
dc.format application/pdf es
dc.language.iso eng es
dc.publisher Elsevier es
dc.relation.ispartof Journal of Algebra, 316 (2), 746-776.
dc.rights Attribution-NonCommercial-NoDerivatives 4.0 Internacional *
dc.rights.uri *
dc.subject Conjugacy problem es
dc.subject Braid groups es
dc.subject Periodic elements es
dc.title Conjugacy in Garside Groups III: Periodic braids es
dc.type info:eu-repo/semantics/article es
dc.type.version info:eu-repo/semantics/submittedVersion es
dc.rights.accessrights info:eu-repo/semantics/openAccess es
dc.contributor.affiliation Universidad de Sevilla. Departamento de álgebra es
dc.relation.projectID DMS-0405586 es
dc.relation.projectID MTM2004-07203-C02-01 es
dc.identifier.doi 10.1016/j.jalgebra.2007.02.002 es
idus.format.extent 32 p. es
dc.journaltitle Journal of Algebra es
dc.publication.volumen 316 es
dc.publication.issue 2 es
dc.publication.initialPage 746 es
dc.publication.endPage 776 es
dc.relation.publicationplace Amsterdam es
Size: 564.0Kb
Format: PDF

This item appears in the following Collection(s)

Show simple item record